MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC VISUALASE CORE FIBER; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC VISUALASE CORE FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735560
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a soft tissue ablation neuro procedure.It was reported that the 10 millimeters core fiber tip stopped working mid procedure.The site did two pull backs with the fiber and everything worked fine.Then after a third pull back, the site could no longer see the test does of 20% on the tmap.The site restarted the tmap and tried again, but still it didn't show up.After restarting tmap and checking the laser for breaks, the site opened a new laser and replaced the old while the patient was still in the mri scanner.Changing the laser fiber worked and the site was able to finish the procedure as planned.There was no impact on the patient outcome.
 
Additional Manufacturer Narrative
Patient age not available from the site.Patient weight not available from the site.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISUALASE CORE FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key12908726
Report Number1723170-2021-02783
Device Sequence Number4884482
Product Code GEX
UDI-Device Identifier00763000218188
UDI-Public00763000218188
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K053087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2023
Device Model Number9735560
Device Catalogue Number9735560
Device Lot Number0222395613
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Initial Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale